MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47825
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D1: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.E1: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the guide wire of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set was discovered to be kinked after removal from the 78-year-old male patient.The patient did not have tortuous anatomy.During the insertion of the wire guide there was no difficulty advancing into the patient.However, it was reported that the wire guide "felt blocked and stuck." the wire guide was removed from the patient without difficulty.Upon removal from the patient, it was discovered the guide wire was kinked.The wire guide was not manipulated or withdrawn through the needle.A new device "cvp" was used to complete the procedure.The device was returned to cook for investigation on (b)(6)2025.During the preliminary investigation of the returned wire guide, it was discovered that the wire guide safety wire broke away from the weld connection and resulted in elongation.Additionally, two bends in the wire were identified.The bends in the wire were initially reported by the customer.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: it was reported that the guide wire of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set was discovered to be kinked after removal from the 78-year-old male patient.The patient did not have tortuous anatomy.During the insertion of the wire guide there was no difficulty advancing into the patient.However, it was reported that the wire guide "felt blocked and stuck." the wire guide was removed from the patient without difficulty.Upon removal from the patient, it was discovered the guide wire was kinked.The wire guide was not manipulated or withdrawn through the needle.A new device "cvp" was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions, specifications and instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Cook received one used wire guide from the customer.Visual inspection of the wire guide found the safety wire was broken from the weld connection resulting in coil elongation at the stiff end.Additionally, two bends were present beyond the elongation at 39cm and 51cm.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspections activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed one relevant nonconformance, in which all the non-conforming devices were scrapped.It should be noted that there was one other complaint associated with the final product lot number.Product labeling review: the product ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum ventral venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ provides the following information to the user related to the reported failure mode: instrucitons for use: ¿4.Slide safe-t-j wire guide straightener (positioned on distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10cm into vessel.If straight wire is used, always advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.5.While maintaining wire guide position, withdrawal needle and safe-t-j wire guide straightener.¿ evidence gathered upon review of the dmr, product labeling, dhr and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the wire was damaged during the manipulation or withdrawal through the needle, however cook cannot definitively confirm this.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21139350
Report Number1820334-2025-00046
Device Sequence Number15192908
Product Code FOZ
UDI-Device Identifier00827002478251
UDI-Public(01)00827002478251(17)250711(10)14957871
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Model NumberG47825
Device Catalogue NumberC-UTLM-701J-ABRM-HC-RD
Device Lot Number14957871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight65 KG